Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 190, NWS Jacksonville, FL

August 11, 2012Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 11, 2012, 4:06 PM EDT for Camden County, Glynn County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2012, 4:06 PM EDT (20:06 UTC)
Expired
Aug 11, 2012, 4:30 PM EDT
In force
24 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 828 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
828 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WUUS52 KJAX 112006
SVRJAX
GAC039-127-112030-
/O.NEW.KJAX.SV.W.0190.120811T2006Z-120811T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 PM EDT SAT AUG 11 2012

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMDEN COUNTY IN SOUTHEAST GEORGIA
  SOUTHEASTERN GLYNN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 430 PM EDT

* AT 405 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM SEA ISLAND TO JEKYLL ISLAND TO
  WOODBINE...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF ST.
  SIMONS TO JEKYLL ISLAND TO WOODBINE...AND MOVING SOUTHEAST AT 5
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KINGSLAND AND HIGH POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO OR WATERSPOUT MAY DEVELOP ESPECIALLY NEAR THE INTRACOASTAL 
WATERWAY. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE 
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3124 8128 3120 8126 3120 8132 3116 8135
      3113 8134 3111 8139 3100 8140 3101 8145
      3098 8147 3097 8140 3082 8143 3074 8172
      3079 8182 3095 8179 3105 8149 3128 8134
      3129 8128 3127 8125
TIME...MOT...LOC 2005Z 311DEG 5KT 3122 8127 3099 8140
          3089 8172

$$

SANDRIK
1 follow-up statement
678 
WWUS52 KJAX 112023
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
423 PM EDT SAT AUG 11 2012

GAC039-127-112032-
/O.EXP.KJAX.SV.W.0190.000000T0000Z-120811T2030Z/
CAMDEN GA-GLYNN GA-
423 PM EDT SAT AUG 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GLYNN AND CAMDEN
COUNTIES WILL EXPIRE AT 430 PM EDT...

OTHER STRONG TO SEVERE STORMS ARE IN THE AREA AND IT IS POSSIBLE A 
NEW WARNING MAY BE ISSUED WHEN THE CURRENT WARNING EXPIRES AT 430 
PM. 

LAT...LON 3124 8128 3120 8126 3120 8132 3116 8135
      3113 8134 3111 8139 3100 8140 3101 8145
      3098 8147 3097 8140 3082 8143 3074 8172
      3079 8182 3095 8179 3105 8149 3128 8134
      3129 8128 3127 8125
TIME...MOT...LOC 2022Z 311DEG 5KT 3120 8125 3097 8138
          3087 8170

$$

SANDRIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:14 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 11, 2:14 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 PM EDT SAT AUG 11 2012

.SHORT TERM...
SATELLITE IMAGERY SHOWS A SERIES OF SHORTWAVES ALONG THE GULF
COAST WITH THE INITIAL SHORTWAVE TROUGH PUSHING EAST ACROSS THE
FORECAST AREA EARLY THIS AFTN...AND LINING UP WITH A SURFACE
TROUGH STRETCHING FROM THE FL PANHANDLE ACRS SRN GA INTO SC.
STORMS ARE ALSO FIRING ALONG THE ATLANTIC SEA BREEZE AND WILL
LIKELY HAVE SOME STRONGER STORMS LATER IN THE AFTN AS THESE
FEATURES COLLIDE. PWATS OF 2+ INCHES ARE FORECAST FOR THE FORECAST
AREA THROUGH TONGT. GUSTY WINDS AND LOCALLY HEAVY RAINS CAN BE
EXPECTED. THE ACTIVITY WILL MOSTLY DISSIPATE BY MIDNIGHT EXCEPT
FOR SHOWERS REMAINING ALONG THE BIG BEND REGION OF THE GULF COAST.
COULD SEE SOME SHOWERS MOVING TOWARD I-75 LATE TONIGHT.

SUNDAY THROUGH TUESDAY...UPPER SHORTWAVE TROUGH WILL LIFT NE OFF
THE EAST COAST ON SUNDAY BRINGING DRIER AIR ALOFT INTO SE GA. WILL
KEEP SCATTERED POPS CONFINED TO NE FL AND COASTAL SE GA NEAR
SEABREEZE FRONT FOR SUNDAY AND MONDAY. UPPER TROUGH WILL AMPLIFY
AGAIN ON TUESDAY AS A SHORT WAVE APPROACHES THE EAST COAST. WILL
GO WITH SCATTERED POPS AREA WIDE ON TUE. SOUTHWEST STEERING FLOW
WILL RESULT IN SEABREEZE COLLISIONS NEAR THE EAST COAST EACH DAY
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. TEMPERATURES
WILL BE AT OR SLIGHTLY ABOVE CLIMO LEVELS.

.LONG TERM...WEDNESDAY THROUGH SATURDAY...UPPER RIDGE WILL REMAIN
TO THE SOUTH WITH TROUGHING TO THE NORTH THROUGH THE PERIOD. A
WESTERLY STEERING FLOW WITH PWATS MOSTLY IN 1.75-2" RANGE WILL
RESULT IN SCATTERED AFTERNOON CONVECTION EACH DAY REACHING THE
EAST COAST BY LATE AFTERNOON/EARLY EVENING.

&&

.AVIATION...

&&

.MARINE...SOUTHWEST FLOW WILL DOMINATE THE NEXT SEVERAL DAYS.
NOCTURNAL SURGES WILL INCREASE WINDS TO AROUND 15 KNOTS OFFSHORE
AND SCEC HEADLINES MAY BE NEEDED. SEAS WILL BE MOSTLY BE IN 2 TO 3
FOOT RANGE. LATE DAY STORMS WILL BE POSSIBLE AS STORMS OVER LAND
MOVE INTO THE WATERS.

RIP CURRENTS: LOW RISK THROUGH SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  93  71  95 /  50  10   0  10
SSI  76  92  77  90 /  50  20  20  10
JAX  72  94  74  94 /  50  40  40  30
SGJ  75  92  76  91 /  50  30  30  40
GNV  72  93  74  94 /  40  30  20  50
OCF  72  94  74  95 /  40  40  20  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ZIBURA/TRABERT/WALKER
Hazardous weather outlook, Aug 11, 4:05 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
405 AM EDT SAT AUG 11 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-121000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
405 AM EDT SAT AUG 11 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

...ISOLATED STRONG STORMS POSSIBLE TODAY...

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST
GEORGIA LATE THIS MORNING AND EARLY AFTERNOON AND SPREAD INTO
COASTAL SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON AND
EVENING. STORM MOTION WILL BE TOWARDS THE EAST-NORTHEAST AROUND 15
MPH. A FEW STORMS MAY BECOME STRONG WITH GUSTY WINDS...EXCESSIVE
LIGHTNING AND LOCALLY HEAVY RAINFALL. THE BEST CHANCES FOR STRONG
STORMS WILL BE ACROSS SOUTHEAST GEORGIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE THROUGH THE PERIOD. A FEW STRONG STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JCH

In the hours before

Special weather statement, Aug 11, 2:17 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
217 PM EDT SAT AUG 11 2012

FLZ024-025-111845-
DUVAL-NASSAU-
217 PM EDT SAT AUG 11 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN DUVAL
AND SOUTHWESTERN NASSAU COUNTIES FOR STRONG WINDS VALID UNTIL 245 PM
EDT...

AT 217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BRYCEVILLE...OR 14 MILES SOUTHWEST
OF CALLAHAN...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND BRYCEVILLE THROUGH 245 PM EDT. GUSTY
WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3050 8189 3035 8180 3032 8198 3039 8202
TIME...MOT...LOC 1817Z 247DEG 15KT 3038 8194

ZIBURA
Special weather statement, Aug 11, 2:46 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
246 PM EDT SAT AUG 11 2012

GAZ134>136-151-111915-
APPLING-BACON-PIERCE-WAYNE-
246 PM EDT SAT AUG 11 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
WAYNE...NORTHERN PIERCE...SOUTHEASTERN APPLING AND EASTERN BACON
COUNTIES FOR STRONG WINDS VALID UNTIL 315 PM EDT...

AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF BRISTOL...OR 10
MILES NORTHWEST OF PATTERSON...MOVING NORTHEAST AT 20 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRISTOL...SCREVEN
AND ODUM THROUGH 315 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3178 8198 3146 8194 3132 8233 3156 8230
TIME...MOT...LOC 1847Z 240DEG 16KT 3150 8224

ZIBURA
Special weather statement, Aug 11, 3:44 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
344 PM EDT SAT AUG 11 2012

GAZ136-152>154-112015-
BRANTLEY-COASTAL GLYNN-INLAND GLYNN-WAYNE-
344 PM EDT SAT AUG 11 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WAYNE...NORTHEASTERN BRANTLEY AND NORTHWESTERN GLYNN COUNTIES FOR
STRONG WINDS VALID UNTIL 415 PM EDT...

AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF MOUNT PLEASANT...OR 9
MILES SOUTHEAST OF GARDI...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAYNESVILLE...THALMANN...
GARDI...EVERETT AND MOUNT PLEASANT THROUGH 415 PM EDT. GUSTY WINDS OF
40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3148 8165 3128 8150 3117 8194 3162 8178
TIME...MOT...LOC 1945Z 239DEG 17KT 3143 8171

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 2:46 PM EDTSpecial Weather StatementJAXWayne29 min
Aug 11, 3:44 PM EDTSpecial Weather StatementJAXWayne31 min
Aug 11, 4:27 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.